Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 53, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 8, 2016, 3:44 PM MDT for Sherman County, Kansas. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2016, 3:44 PM MDT (21:44 UTC)
- Expired
- May 8, 2016, 4:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sherman County, KS
The radar
The Goodland radar (KGLD), 21 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 3:48 PM MDT | HAIL 0.25 | Goodland, KS | |
| May 8, 3:50 PM MDT | HAIL 1 | 13 Ssw Ruleton, KS | |
| May 8, 3:55 PM MDT | HAIL 1 | 19 Sw Goodland, KS | |
| May 8, 4:28 PM MDT | HAIL 0.88 | 1 S Goodland, KS | |
| May 8, 4:38 PM MDT | HAIL 1 | 1 S Goodland, KS | |
| May 8, 4:39 PM MDT | HAIL 1 | Goodland, KS | NICKEL TO QUARTER SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258
WUUS53 KGLD 082144
SVRGLD
KSC181-082230-
/O.NEW.KGLD.SV.W.0053.160508T2144Z-160508T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
344 PM MDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 430 PM MDT
* AT 343 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF RULETON...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GOODLAND AND RULETON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 4 AND 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3914 10199 3926 10205 3929 10205 3946 10175
3921 10156
TIME...MOT...LOC 2143Z 240DEG 17KT 3921 10195
HAIL...1.00IN
WIND...60MPH
$$
HUSTED3 follow-up statements
506
WWUS53 KGLD 082152
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
352 PM MDT SUN MAY 8 2016
KSC181-082230-
/O.CON.KGLD.SV.W.0053.000000T0000Z-160508T2230Z/
SHERMAN KS-
352 PM MDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHWESTERN SHERMAN COUNTY...
AT 352 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
RULETON...MOVING EAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOODLAND AND RULETON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 4 AND 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3915 10196 3920 10202 3922 10203 3932 10199
3946 10175 3921 10156
TIME...MOT...LOC 2152Z 249DEG 13KT 3920 10193
HAIL...1.50IN
WIND...60MPH
$$
HUSTED938
WWUS53 KGLD 082201
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
401 PM MDT SUN MAY 8 2016
KSC181-082230-
/O.CON.KGLD.SV.W.0053.000000T0000Z-160508T2230Z/
SHERMAN KS-
401 PM MDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHWESTERN SHERMAN COUNTY...
AT 400 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
RULETON...MOVING NORTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC. AT 355 PM CDT...QUARTER SIZE HAIL WAS REPORTED
19 MILES SOUTHWEST OF GOODLAND.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOODLAND AND RULETON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 4 AND 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3915 10196 3920 10202 3922 10203 3932 10199
3946 10175 3921 10156
TIME...MOT...LOC 2200Z 240DEG 17KT 3922 10188
HAIL...1.50IN
WIND...60MPH
$$
HUSTED501
WWUS53 KGLD 082211
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
411 PM MDT SUN MAY 8 2016
KSC181-082230-
/O.CON.KGLD.SV.W.0053.000000T0000Z-160508T2230Z/
SHERMAN KS-
411 PM MDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHWESTERN SHERMAN COUNTY...
AT 411 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF
RULETON...MOVING NORTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOODLAND AND RULETON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 6 AND 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3916 10192 3934 10195 3946 10175 3921 10156
TIME...MOT...LOC 2211Z 240DEG 17KT 3925 10182
HAIL...1.50IN
WIND...60MPH
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:59 PM MDT, 45 minutes earlier.
Area forecast discussion, May 8, 2:59 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 259 PM MDT SUN MAY 8 2016 .SHORT TERM...(THIS AFTERNOON THROUGH MONDAY) ISSUED AT 1159 AM MDT SUN MAY 8 2016 AN UPPER LEVEL LOW WILL MOVE EASTWARD INTO THE PLAINS THROUGH THE DAY TODAY AND INTO MONDAY WITH A COLD FRONT PUSHING SOUTHEASTWARD OUT OF EASTERN COLORADO. A DRYLINE WILL DEVELOP OUT AHEAD OF THIS FRONT WITH GOOD INSTABILITY IN AREAS EAST OF THE DRYLINE. SEVERE THUNDERSTORMS WILL FORM MAINLY EAST OF HWY 83 IN KANSAS. WE ARE EXPECTING THE POSSIBILITY OF LARGE HAIL...DAMAGING WIND GUSTS...AND PERHAPS A FEW TORNADOES. THESE STORMS WILL START AS INDEPENDENT CELLS OR SUPERCELLS THIS AFTERNOON THEN FORM INTO A BROKEN LINE AS THEY MOVE NORTHEASTWARD INTO CENTRAL AND NORTHCENTRAL KANSAS TONIGHT. RAIN AND THUNDERSTORM CHANCES DIMINISH AFTER MIDNIGHT WITH AREAS OF FOG OR MIST POSSIBLE MONDAY MORNING. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 258 PM MDT SUN MAY 8 2016 MONDAY EVENING THERE MAY BE SOME LINGERING SHOWERS OVER THE NORTHEAST PART OF THE AREA AHEAD OF SUBSIDENCE THAT WILL BE MOVING THROUGH BEHIND THE CLOSED LOW MOVES THROUGH. A SHORT WAVE RIDGE WILL MOVE THROUGH OVERNIGHT INTO TUESDAY MORNING. TUESDAY MORNING WILL START OUT DRY AS THE SHORT WAVE RIDGE MOVES THROUGH. BEHIND THE RIDGE A CLOSED LOW OVER THE NORTHERN PLAINS WILL FOLLOW THE SHORT WAVE RIDGE EAST. ROTATING AROUND THE BASE OF THE CLOSED LOW IS A SHORT WAVE TROUGH. DURING THE LATTER HALF OF THE MORNING STORMS WILL BEGIN TO DEVELOP OVER THE WEST PART OF THE AREA/MOVE INTO THE AREA FROM THE WEST...AS A SHORT WAVE TROUGH ROTATES AROUND THE CLOSED LOW AND INTO THE AREA. AT THE SURFACE A COLD FRONT WILL BE OVER THE NORTHWEST PART OF THE AREA...A LOW PRESSURE WILL BE CENTERED OVER SOUTHWEST KANSAS WITH A DRY LINE EAST OF IT. ANTICIPATE THE FRONT TO SERVE AS A FOCUS FOR STORM DEVELOPMENT...WITH MORE SCATTERED COVERAGE SOUTH OF THE FRONT UNDER THE BROAD LIFT OF THE SHORT WAVE TROUGH. THIS SURFACE PATTERN IS VERY SIMILAR TO TODAY...HOWEVER THE ENVIRONMENT WILL NOT BE AS STABLE DUE TO THE CLOSED LOW BEING OVER THE NORTHERN PLAINS. AM EXPECTING GENERAL THUNDERSTORMS AS A RESULT OF THE MORE STABLE ENVIRONMENT. EXPECT THUNDERSTORM COVERAGE TO INCREASE THROUGH THE AFTERNOON AS LIFT OVER THE AREA STRENGTHENS. ON A SIDE NOTE...SIDED WITH THE MODELS WHICH HAD THE SURFACE LOW OVER SOUTHEAST COLORADO. WITH THIS LAST SEVERE WEATHER EVENT...NEARLY ALL THE MODELS HAD THE SURFACE LOW TOO FAR NORTH OVER NORTHEAST COLORADO INSTEAD OF OVER SOUTHEAST COLORADO. FOLLOWING THE FURTHER SOUTH SOLUTION GIVES THE ENTIRE TRI-STATE AREA A BETTER SHOT AT RECEIVING RAINFALL SINCE THE FRONT WILL BE OVER MORE OF THE AREA INSTEAD OF NORTH OF THE AREA. TUESDAY EVENING STORM COVERAGE WILL PEAK AS LIFT OVER THE AREA REACHES ITS FULL POTENTIAL. STORM ACTIVITY WILL SHIFT EAST THROUGH THE EVENING AND OVERNIGHT HOURS AS THE COLD FRONT MOVES EASTWARD AND SUBSIDENCE MOVES INTO THE AREA BEHIND THE COLD FRONT. THERE COULD BE SOME TRAINING THUNDERSTORMS TUESDAY AFTERNOON AND EVENING ALONG THE FRONT...DUE TO THE MEAN WIND BEING PARALLEL TO THE COLD FRONT. IF STORMS TRACK OVER THE SAME LOCATION LONG ENOUGH THIS COULD LEAD TO FLASH FLOODING. WEDNESDAY THROUGH SUNDAY THE MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL WEATHER PATTERN. FOR THE MOST PART THE PERIOD WILL BE DRY. THERE WILL BE SOME WITH SOME MINIMAL CHANCES FOR RAINFALL THROUGH THE WEEK AS WEAK LIFT MOVES ACROSS THE AREA AHEAD OF A BROAD UPPER LEVEL RIDGE OVER THE GREAT BASIN. A COLD FRONT WILL MOVE THROUGH FRIDAY AFTERNOON. HOWEVER THE PRESENCE OF THE RIDGE WEST OF THE TRI- STATE AREA AND FAIRLY DRY ENVIRONMENT WILL LIMIT THE RAIN POTENTIAL OF THE FRONTAL PASSAGE. THE NEXT CHANCE DECENT CHANCE FOR RAINFALL WILL BE NEXT WEEKEND INTO EARLY NEXT WEEK. A COUPLE DEEPER UPPER LEVEL SHORT WAVE TROUGHS MOVE OVER THE TRI-STATE AREA AND 700-500MB MIXING RATIOS INCREASE. THESE STRONGER SHORT WAVE TROUGHS FLATTEN THE RIDGE...ALLOWING THE INCREASED MOISTURE TO MOVE OVER THE AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1119 AM MDT SUN MAY 8 2016 VFR CONDITIONS WILL PREVAIL INTO THE EARLY AFTERNOON AT BOTH TAF SITES. MVFR CONDITIONS ARE POSSIBLE STARTING AROUND 21Z AT BOTH KGLD AND KMCK AS THUNDERSTORMS BEGIN TO FORM IN THE REGION. COVERAGE WILL BECOME MORE WIDESPREAD AS THE AFTERNOON PROGRESSES. SHOWERS COULD LINGER IN THE REGION INTO THE EARLY MORNING HOURS ON MONDAY WITH MIST OR FOG POSSIBLE BETWEEN 09Z AND 14Z WITH POSSIBLE IFR CONDITIONS MAINLY AT KMCK THROUGH MID MORNING ON MONDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...TL LONG TERM...JTL AVIATION...TL
Hazardous weather outlook, May 8, 3:09 PM MDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 309 PM MDT SUN MAY 8 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-092115- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 309 PM MDT SUN MAY 8 2016 /409 PM CDT SUN MAY 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE EAST OF HIGHWAY 25. THE MAIN THREAT WITH ANY STORMS THAT DEVELOP WILL BE LARGE HAIL UP TO BASEBALL SIZE AND DAMAGING WINDS. HOWEVER A FEW TORNADOES CANNOT BE RULED OUT EAST OF HIGHWAY 25. A TORNADO WATCH HAS BEEN ISSUED FOR THIS AREA AS RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... TUESDAY AFTERNOON THROUGH EARLY EVENING THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT. REPEATED ROUNDS OF MODERATE TO HEAVY RAINFALL ALONG THE FRONT MAY LEAD TO FLASH FLOODING EAST OF THE COLORADO BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. ANY WEATHER REPORTS THROUGH SOCIAL MEDIA OR BY PHONE ARE GREATLY APPRECIATED. JTL
In the hours before
Special weather statement, May 8, 3:03 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 403 PM CDT SUN MAY 8 2016 KSZ028-029-082115- LOGAN KS-GOVE KS- 403 PM CDT SUN MAY 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOVE AND SOUTHEASTERN LOGAN COUNTIES UNTIL 415 PM CDT... AT 403 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF RUSSELL SPRINGS...OR 11 MILES NORTH OF SCOTT STATE LAKE...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL GOVE AND SOUTHEASTERN LOGAN COUNTIES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL KANSAS. LAT...LON 3872 10091 3880 10112 3903 10106 3892 10074 TIME...MOT...LOC 2103Z 203DEG 13KT 3884 10099 HUSTED
Special weather statement, May 8, 3:13 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 313 PM MDT SUN MAY 8 2016 COZ090-091-082130- YUMA COUNTY CO-KIT CARSON COUNTY CO- 313 PM MDT SUN MAY 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA AND NORTHEASTERN KIT CARSON COUNTIES UNTIL 330 PM MDT... AT 313 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF BURLINGTON TO NEAR BETHUNE. MOVEMENT WAS NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BONNY RESERVOIR AND BETHUNE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 422 AND 435. HIGHWAY 385 BETWEEN MILE MARKERS 194 AND 213. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3959 10251 3971 10209 3922 10234 3920 10258 TIME...MOT...LOC 2113Z 205DEG 16KT 3948 10235 3927 10245 HUSTED
Special weather statement, May 8, 3:33 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
333 PM MDT SUN MAY 8 2016
COZ090-091-082145-
YUMA COUNTY CO-KIT CARSON COUNTY CO-
333 PM MDT SUN MAY 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA AND
NORTHEASTERN KIT CARSON COUNTIES UNTIL 345 PM MDT...
AT 332 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF BONNY RESERVOIR...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BONNY RESERVOIR...HALE AND IDALIA.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 191 AND 219.
LAT...LON 3981 10241 3967 10205 3958 10205 3933 10227
3951 10248
TIME...MOT...LOC 2132Z 218DEG 23KT 3952 10233
HUSTEDLocal storm report, May 8, 3:41 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
341 PM MDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 9 SSE MONUMENT 38.98N 100.94W
05/08/2016 E0.50 INCH LOGAN KS TRAINED SPOTTER
&&
BWARRENLocal storm report, May 8, 3:42 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
342 PM MDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 7 NNE BETHUNE 39.39N 102.37W
05/08/2016 E0.75 INCH KIT CARSON CO TRAINED SPOTTER
&&
BWARRENSpecial weather statement, May 8, 3:42 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
342 PM MDT SUN MAY 8 2016
COZ090-091-KSZ001-082215-
YUMA COUNTY CO-KIT CARSON COUNTY CO-CHEYENNE KS-
342 PM MDT SUN MAY 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY IN
NORTHEASTERN COLORADO...NORTHEASTERN KIT CARSON COUNTY IN EAST
CENTRAL COLORADO AND SOUTHWESTERN CHEYENNE COUNTIES IN NORTHWESTERN
KANSAS UNTIL 415 PM MDT/515 PM CDT/...
AT 342 PM MDT/442 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTHWEST OF BONNY RESERVOIR...MOVING NORTHEAST
AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BONNY RESERVOIR...HALE AND IDALIA.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 196 AND 222.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3985 10241 3965 10188 3957 10200 3957 10205
3953 10205 3940 10224 3953 10243
TIME...MOT...LOC 2142Z 218DEG 21KT 3953 10228
HUSTEDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 6:26 PM MDT | Special Weather Statement | GLD | Sheridan | 19 min |
| May 7, 6:45 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 45 min |
| May 7, 6:50 PM MDT | Special Weather Statement | GLD | Sheridan | 10 min |
| May 7, 7:16 PM MDT | Special Weather Statement | GLD | Rawlins | 14 min |
| May 7, 7:24 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 51 min |
| May 7, 7:48 PM MDT | Special Weather Statement | GLD | Decatur | 12 min |
| May 7, 7:52 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 53 min |
| May 7, 7:57 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 39 min |
| May 7, 8:27 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 48 min |
| May 7, 8:52 PM MDT | Special Weather Statement | GLD | Gove | 8 min |
| May 7, 8:58 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 47 min |
| May 7, 9:01 PM MDT | Special Weather Statement | GLD | Gove | 14 min |
| May 7, 9:21 PM MDT | Special Weather Statement | GLD | Graham | 9 min |
| May 7, 9:30 PM MDT | Special Weather Statement | GLD | Graham | 15 min |
| May 7, 9:36 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 20 min |
| May 7, 9:43 PM MDT | Special Weather Statement | GLD | Norton | 32 min |
| May 7, 10:34 PM MDT | Special Weather Statement | GLD | Norton | 26 min |
| May 8, 2:57 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 48 min |
| May 8, 3:03 PM MDT | Special Weather Statement | GLD | Logan | 12 min |
| May 8, 3:06 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 39 min |
| May 8, 3:35 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 40 min |
| May 8, 3:42 PM MDT | Special Weather Statement | GLD | Cheyenne | 33 min |
| May 8, 3:45 PM MDT | Special Weather Statement | GLD | Gove | 15 min |
| May 8, 3:56 PM MDT | Special Weather Statement | GLD | Wallace | 19 min |
| May 8, 4:02 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 43 min |
| May 8, 4:12 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 48 min |
| May 8, 4:13 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 47 min |
| May 8, 4:21 PM MDT | Tornado Warning | GLD | Gove | 24 min |
| May 8, 4:24 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 51 min |
| May 8, 4:27 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 48 min |
| May 8, 4:37 PM MDT | Tornado Warning | GLD | Gove | 23 min |
| May 8, 4:43 PM MDT | Special Weather Statement | GLD | Cheyenne | 32 min |
| May 8, 4:49 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 41 min |
| May 8, 4:57 PM MDT | Tornado Warning | GLD | Gove | 11 min |
| May 8, 5:02 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 43 min |
| May 8, 5:06 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 39 min |
| May 8, 5:06 PM MDT | Tornado Warning | GLD | Graham | 24 min |
| May 8, 5:09 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 51 min |
| May 8, 5:29 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 23 min |
| May 8, 5:33 PM MDT | Tornado Warning | GLD | Decatur | 27 min |
| May 8, 5:41 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins, Sherman, Thomas | 24 min |
| May 8, 5:49 PM MDT | Tornado Warning | GLD | Thomas | 15 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.